Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 26, 2022, 6:17 PM CDT for East Feliciana Parish, Louisiana. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 26, 2022, 7:30 PM CDT
- In force
- 73 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County East Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110
WGUS54 KLIX 262317
FFWLIX
LAC037-270230-
/O.NEW.KLIX.FF.W.0067.220826T2317Z-220827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
617 PM CDT Fri Aug 26 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Central East Feliciana Parish in southeastern Louisiana...
* Until 930 PM CDT.
* At 617 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clinton and Wilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3094 9115 3096 9090 3095 9091 3073 9089
3074 9116
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
899
WGUS74 KLIX 270030
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
730 PM CDT Fri Aug 26 2022
LAC037-270040-
/O.CAN.KLIX.FF.W.0067.000000T0000Z-220827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
East Feliciana LA-
730 PM CDT Fri Aug 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL EAST FELICIANA
PARISH...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3094 9115 3096 9090 3095 9091 3073 9089
3074 9116
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:05 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 3:05 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
305 PM CDT Fri Aug 26 2022
.SHORT TERM...
Tonight through Sunday...
The boundary will lift tonight, and there will not be as much of a
focus for rainfall that develops. Southerly surface winds will
help to enhance warm air and moisture advection into the area,
which will enhance instability over the area. PW values will
remain high over the weekend hovering around 1.8 to 2 inches,
which is above the 75th percentile for the SPC sounding
climatology. Consequently, any rainfall that occurs will be
efficient and have higher rainfall rates. Looking at the models,
it will be "drier" over the weekend, but rainfall is still
expected daily over the next few days thanks to the abundant
moisture and instability. It just may not be quite as widespread,
looking at model consensus. PoPs are still hovering in the 60-70%
range during the afternoon hours Saturday and Sunday. They were
adjusted down some to account for the higher bias NBM has compared
to the general consensus, but the environment is still conducive
for locally heavy rainfall inside of stronger storms. Some gusty
winds and frequent lightning will also be possible inside of
stronger storms, but not likely. Overall, another rainy weekend,
but with the chance of having some drier periods mixed in. MSW
.LONG TERM...
Monday through Thursday...
Zonal flow will dominate the upper level pattern next week.
Southerly surface winds will enhance warm air and moisture
advection into the area, enhancing instability. Some weak upper
level divergence will help to enhance lifting, mainly during the
daytime hours toward the end of the week. PW values are hovering
around 2-2.2 inches in the models, which is above the 90th
percentile for the SPC sounding climatology. So efficient rainfall
with higher rainfall rates will be expected next week inside of
stronger storms. Looking at the models, rainfall chances will be
enhanced all week with showers and storms possible daily,
especially during the afternoon hours. Due to the abundant
moisture and instability, locally heavy rainfall will be possible
daily next week. The good news is that we are not seeing
indications of any widespread flooding events. Mainly, stronger
storms could produce isolated flash flooding, especially in
vulnerable areas or areas that have already received a lot of
antecedent rainfall. A strong storm or two may have the potential
to produce gusty, subsevere winds and frequent lightning, but that
would also be a more isolated occurrence. Overall, another rainy
week next week is expected with the potential for locally heavy
rainfall inside of stronger storms. MSW
&&
.AVIATION...
18Z TAF Package...
VFR conditions prevail at most area airports. BTR is experiencing
MVFR conditions due to surrounding thunderstorms. TEMPO groups
with MVFR conditions are forecast at all area airports this
afternoon due to showers and storms moving through the area.
Conditions will return to VFR by late this evening at most area
airports and persist through the rest of the forecast period. MCB
and BTR will experience LIFR conditions around daybreak briefly
due to fog conditions causing lower ceilings. MSW
&&
.MARINE...
Winds will be southerly to easterly and moderate (<15 knots)
tonight through Wednesday. Thursday through Friday, winds will be
northerly to easterly and moderate (<15 knots). Wave heights will
correspond to the wind speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 85 70 87 / 40 80 40 70
BTR 74 89 74 90 / 40 80 40 80
ASD 73 89 73 90 / 50 80 40 70
MSY 75 87 76 88 / 40 80 40 70
GPT 74 87 75 88 / 40 70 40 60
PQL 72 87 73 88 / 50 70 40 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ035>037-039-048-
071-076-079>084.
GM...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:00 PM CDT | Flash Flood Warning | LIX | Pointe Coupee | 3 hr |
| Aug 26, 5:26 AM CDT | Special Weather Statement | LIX | Saint Charles | 34 min |
| Aug 26, 6:01 AM CDT | Flood Watch | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 2 more | 13 hr |
| Aug 26, 6:51 AM CDT | Special Weather Statement | LIX | Plaquemines | 24 min |
| Aug 26, 7:17 AM CDT | Special Weather Statement | LIX | Plaquemines | 28 min |
| Aug 26, 8:43 AM CDT | Flash Flood Warning | LIX | Pointe Coupee | 82 min |
| Aug 26, 10:12 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 26, 11:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 26, 11:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 26, 11:37 AM CDT | Areal Flood Advisory | LIX | Tangipahoa, Washington | 62 min |
| Aug 26, 4:19 PM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Aug 26, 4:21 PM CDT | Areal Flood Advisory | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 26, 5:06 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Helena, Tangipahoa | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.